MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø48 TWO-HOLES; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø48 TWO-HOLES; CEMENTLESS ACETABULAR SHELL
Catalog Number 01.32.148DH
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on november 17, 2017: partial hip revision surgery (cup and liner) occurred 8 months after primary total hip arthroplasty due to luxation occurred during hip flexion.According to the report, the reason is probably linked to the primary surgery.Dislocation is normally due to suboptimal component positioning or insufficient soft tissue tension, it can hardly be caused by standard devices.In this case, we have one intraoperative image, which is hardly appropriate to judge component positioning; however, the cup appears to have almost no anteversion.The reason for this surgical choice is not reported; this may have an influence on joint stability.Batch review performed on 27 november 2017: lot 165372: (b)(4) items manufactured and released on 04 october 2016.Expiration date: 2021-09-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Liner: mpact flat pe hc liner ø32/c ref.01.32.3239hct lot.165913 (k103721): (b)(4) items manufactured and released on 02 november 2016.Expiration date: 2021-10-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery due to subluxation during flexion 8 months after primary, probably due to retroverted cup.The surgeon revised the cup and liner.

Brand Name
MPACT ACETABULAR SHELL Ø48 TWO-HOLES
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7067346
Report Number3005180920-2017-00706
Device Sequence Number16168604
Product Code LPH
UDI-Device Identifier07630030810732
UDI-Public07630030810732
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Catalogue Number01.32.148DH
Device Lot Number165372
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR